Related Experiment Video
Updated: Jun 28, 2025

Massive Pontine Hemorrhage by Dual Injection of Autologous Blood
Published on: May 29, 2021
Transient pulmonary and gastric bleeding after iopamidol administration in a patient with marginal zone lymphoma: a
Weixian Xu1, Miaozhen Chen2, Songtao Liu1
1The Eighth Clinical Medical College of Guangzhou University of Chinese Medicine, 6 Qinren Road, Chancheng District, 528000, Foshan City, Guangdong Province, China.
Background:
Iopamidol is a non-ionic, water-soluble iodine contrast agent that is considered safe for intravenous or intra-arterial administration and is widely used both in the general population and in patients undergoing oncological treatment. While adverse reactions to iopamidol have been documented, to date, no pulmonary and gastric hemorrhages induced by iopamidol have been reported in oncology patients. We report the first case of this complication.
Case Presentation:
We report the case of a 60-year-old woman with marginal zone lymphoma who was receiving antineoplastic therapy. As part of the investigation for the condition, she underwent chest enhancement CT with iopamidol. Shortly thereafter(within five minutes), she experienced hemoptysis and hematemesis. She was intubated and admitted to the intensive care unit. Pre- and post-contrast images demonstrated the course of the hemorrhage. Flexible bronchoscopy and gastroscopy on the following day showed no active bleeding, and the patient recovered completely after antiallergy treatment. We speculate that contrast-induced hypersensitivity was the most likely cause of the transient pulmonary and gastric bleeding.
Conclusion:
Although rare, the complications of iopamidol, which may cause allergic reactions in the lungs and stomach, should be considered.
More Related Videos
Related Concept Videos
Esophageal Varices-II: Clinical Features and Management
In the initial assessment, a thorough review of the patient's medical history is vital to identify risk factors such as liver disease, alcohol...
Gastritis III: Clinical Manifestations and Management
Clinical manifestations of acute gastritis
The patient with acute gastritis may have a rapid onset of symptoms, such as epigastric pain or discomfort, dyspepsia, anorexia, hiccups, or nausea and vomiting, which can last from a few hours to a few days. Erosive or hemorrhagic gastritis may cause bleeding, which may manifest as blood in vomit or as...
Peptic Ulcer Disease IV: Management
The therapeutic approach involves ensuring adequate rest, implementing drug therapy, promoting smoking cessation, making dietary modifications, and emphasizing long-term follow-up care.
Pharmacological management
The prevailing therapy for peptic ulcers involves a combination of managing the patient's current...
Esophageal Perforation-II: Clinical Manifestations and Management
Clinical Manifestations:
Radiological Investigation III: Pulmonary Angiogram and PET Scan
Pulmonary Angiogram
A Pulmonary Angiogram is an invasive procedure involving injecting a contrast medium through a catheter threaded into the pulmonary artery or the right side of the heart to visualize the pulmonary vasculature. Computed Tomography (CT) scans have mainly replaced this...
Barrett Esophagus-II: Clinical Manifestations and Management
To diagnose Barrett's esophagus, healthcare providers often recommend an endoscopy for those showing symptoms of acid reflux. The procedure...

